Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 38, NWS Jacksonville, FL

August 31, 2021

NWS Jacksonville, FL issued this small craft advisory at Aug 31, 2021, 2:23 PM EDT. It took effect at Sep 1, 2021, 4:18 AM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Aug 31, 2021, 2:23 PM EDT (18:23 UTC)
In effect from
Sep 1, 2021, 4:18 AM EDT
Expired
Sep 2, 2021, 1:54 AM EDT
In force
22 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted.

030 
WHUS72 KJAX 311823
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
223 PM EDT Tue Aug 31 2021

AMZ450-452-454-470-472-474-011030-
/O.NEW.KJAX.SC.Y.0038.210901T1400Z-210902T0300Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
223 PM EDT Tue Aug 31 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 11 PM EDT
WEDNESDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt
  expected. Outer water seas Wednesday 5 to 7 feet. 

* WHERE...All Southeast Georgia and Northeast Florida coastal 
  waters from Altamaha Sound GA to Flagler Beach FL out to 60 NM.

* WHEN...From 10 AM to 11 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
191 
WHUS72 KJAX 010818
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
418 AM EDT Wed Sep 1 2021

AMZ450-452-454-470-472-474-012100-
/O.EXT.KJAX.SC.Y.0038.210901T0818Z-210902T0300Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
418 AM EDT Wed Sep 1 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...All Southeast Georgia and Northeast Florida coastal 
  waters from Altamaha Sound GA to Flagler Beach FL out to 60 NM.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
911 
WHUS72 KJAX 011808
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
208 PM EDT Wed Sep 1 2021

AMZ450-452-454-470-472-474-020300-
/O.CON.KJAX.SC.Y.0038.000000T0000Z-210902T0300Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
208 PM EDT Wed Sep 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...All Southeast Georgia and Northeast Florida coastal 
  waters from Altamaha Sound GA to Flagler Beach FL out to 60 NM.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
316 
WHUS72 KJAX 020012
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
812 PM EDT Wed Sep 1 2021

AMZ450-452-454-470-472-474-020600-
/O.EXT.KJAX.SC.Y.0038.000000T0000Z-210902T0600Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
812 PM EDT Wed Sep 1 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT THURSDAY...

* WHAT...Southwest winds at around 20 kt.

* WHERE...All Southeast Georgia and Northeast Florida coastal 
  waters from Altamaha Sound GA to Flagler Beach FL out to 60 NM.

* WHEN...Until 2 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
338 
WHUS72 KJAX 020554
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
154 AM EDT Thu Sep 2 2021

AMZ450-452-454-470-472-474-020700-
/O.CAN.KJAX.SC.Y.0038.000000T0000Z-210902T0600Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
154 AM EDT Thu Sep 2 2021

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 31, 1:19 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 31, 1:19 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
119 PM EDT Tue Aug 31 2021

.AVIATION...
[Through 18Z Wednesday]

Ida's remnants will continue to slowly sweep northeastward through
the period. A strong broken line of thunderstorms is sweeping
eastward into SE GA, with another developing broken band west of
I-95. Winds are breezy outside of storms, around 10-15 kts gusting
to 15-20 kts, with even higher wind gusts possible during storms.
In the late night/early morning hours of Wednesday, light rain
showers will begin to spread eastward across the area, spreading
to most TAF sites by around 15Z.

&&

.PREV DISCUSSION [953 AM EDT]...

.NEAR TERM [Through Tonight]...

The remnants of Ida will move across northeastern Mississippi
early this morning, across northern Alabama and along the border
of Tennessee through the afternoon, and then towards the
Tennessee/North Carolina border by Wednesday morning. Deep
southwesterly flow will prevail today. An east coast sea breeze
will try to develop this afternoon, but it will be pinned to the
coast east of I-95. Tail end moisture with bands of showers and
storms was moving into the Florida Panhandle early this morning,
and this moisture will shift into the western half of the area
through the day. Broken bands of showers and storms are forecast
to move into the western portion of the area by the afternoon, and
slowly push eastward. There is a Marginal Risk of Severe Storms
west of a line from Waycross the Lake City. The main threats will
be strong gusty winds. A couple storms could also rotate with
funnel clouds and an isolated tornado cannot be ruled out. Drier
air is forecast to remain east of I-75 in northeast Florida, and
only isolated to widely scattered convection is forecast for this
afternoon. Highs today will be in the upper 80s to around 90 for
the western portion of the area and at the beaches, and the low to
mid 90s elsewhere.

As the remnants of Ida shift towards the TN/NC border overnight,
tail end moisture will surge into the Big Ben and Suwannee Valley.
Precipitable water values will increase to 2.2-2.4 inches by
Wednesday morning. Convection will move inland from the Gulf after
midnight, with scattered to numerous showers and embedded storms
moving across northeast Florida by Wednesday morning. Locally
heavy rainfall is possible in the Suwannee Valley before daybreak
on Wednesday. Overnight lows will be in the 70s.

.SHORT TERM [Wednesday Through Thursday]...

The remnants of Ida will move from the southern Appalachians
towards the Northeast on Wednesday, with a trailing frontal
boundary moving into central Georgia by the evening. Showers and
embedded storms will be ongoing across the much of the area, and
locally heavy rainfall is possible across the Suwannee Valley.
Drier air will begin to wrap into southeast Georgia in the
afternoon, and rainfall chances will diminish in the late
afternoon. The frontal boundary will push across southeast Georgia
Wednesday night and towards the I-10 corridor by Thursday
morning before stalling. Showers and embedded storms will
continue along/south of the I-10 corridor Wednesday night,
especially towards north central Florida. Dry conditions are
expected across southeast Georgia on Thursday, with scattered
showers and storms south of I-10 through the day. The upper trough
axis will push through the area Thursday night, and dry conditions
are expected overnight.

Highs on Wednesday will be in the mid 80s to near 90 degrees,
coolest across the Suwannee Valley where showers/storms will be
ongoing in the morning. Highs on Thursday will be near 90 to the
lower 90s. Lows Thursday morning will be in the low to mid 70s.
Drier and cooler air will filter into the area Friday morning, and
lows will be in the upper 60s across interior southeast Georgia,
the Suwannee Valley and the I-10 corridor, and the lower 70s
elsewhere.

.LONG TERM [Friday Through Tuesday]...

Upper trough axis will push south through the area on Friday, but
the southern portion of the trough is forecast to cutoff into an
upper low either over the area or just east in the Atlantic waters
Friday afternoon and remain through Sunday. Only low chances for
showers/storms are expected each day, with 20% across southeast
Georgia and 20-30% across northeast Florida. Highs will be in the
upper 80s to lower 90s each day. Overnight lows will be cooler in
the mid to upper 60s to around 70 across the interior and the low
70s for coastal areas.

Another upper trough will push across the conus with a shortwave
trough moving along the northern Gulf coast early next week. Rain
chances are expected to increase as deep southwest flow develops.

.MARINE...

The remnants of Ida will move across the Southeast today. The
trough from the remnants of Ida will begin to move towards the
area waters today, move over the waters on Wednesday and Thursday,
then move to the south late in the week. As the trough moves
towards the region, southerly winds will develop today then shift
to southwesterly Wednesday and Thursday. Winds will increase on
Wednesday and could reach Small Craft Advisory levels over the
offshore waters.

Rip Currents: Moderate risk of rip currents at the east coast
beaches through Wednesday.

.FIRE WEATHER...
The remnants of Ida will move across the Southeast today. The
trough associated with Ida will begin to move towards the area
today, move over the area on Wednesday and then south of the area
by the end of the week. Winds will become southwesterly and
increase to around 10 mph with higher gusts this afternoon. High
dispersions are expected across the interior this afternoon. A
weak east coast sea breeze will develop, but be pinned east of
I-95. Deep moisture will push across the area overnight, and
scattered to numerous showers will move inland from the Gulf of
Mexico by daybreak on Wednesday. Much drier air will then move
into the area Thursday and Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  73  88  71  90  69 /  30  20  10  10  10
SSI  76  89  75  89  74 /  30  30  20  20  10
JAX  75  87  74  92  72 /  40  60  20  30  10
SGJ  75  85  74  90  72 /  30  50  20  30  10
GNV  74  82  74  89  70 /  40  80  30  30  10
OCF  74  81  74  88  71 /  50  90  50  40  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 31, 12:03 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1203 PM EDT Tue Aug 31 2021

FLZ020-GAZ162-163-311645-
Hamilton FL-Clinch GA-Echols GA-
1203 PM EDT Tue Aug 31 2021

...A strong thunderstorm will impact portions of northwestern
Hamilton, Echols and west central Clinch Counties through 1245 PM
EDT...

At 1203 PM EDT, Doppler radar was tracking a strong thunderstorm near
Statenville, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jennings, Statenville and Mayday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3063 8321 3063 8314 3078 8314 3080 8313
      3081 8310 3083 8310 3085 8308 3085 8301
      3086 8301 3087 8297 3114 8297 3079 8277
      3045 8306 3061 8322
TIME...MOT...LOC 1603Z 209DEG 27KT 3065 8306

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

NGUYEN
Special weather statement, Aug 31, 12:41 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1241 PM EDT Tue Aug 31 2021

GAZ132-133-149-162-163-311730-
Atkinson GA-Clinch GA-Coffee GA-Jeff Davis GA-Echols GA-
1241 PM EDT Tue Aug 31 2021

...Strong thunderstorms will impact portions of central Coffee,
northwestern Echols, Atkinson, northwestern Clinch and southwestern
Jeff Davis Counties through 130 PM EDT...

At 1240 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Alapaha to near Nashville
to near Moody Air Force Base. Movement was northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Douglas, Homerville, Pearson, Willacoochee, Broxton, Ambrose, Du
Pont, Pridgen and Mayday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3156 8282 3089 8269 3079 8313 3081 8310
      3085 8309 3085 8301 3087 8297 3118 8297
      3119 8305 3128 8303 3134 8307 3140 8314
      3146 8315 3151 8308 3161 8306 3188 8273
TIME...MOT...LOC 1640Z 222DEG 38KT 3146 8316 3123 8323 3093 8320

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

NGUYEN
Special weather statement, Aug 31, 1:11 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
111 PM EDT Tue Aug 31 2021

GAZ132-134-149-151-163-250-311800-
Pierce GA-Bacon GA-Atkinson GA-Clinch GA-Coffee GA-Northern Ware GA-
111 PM EDT Tue Aug 31 2021

...A strong thunderstorm will impact portions of southeastern Coffee,
west central Pierce, southeastern Atkinson, northwestern Ware,
southwestern Bacon and north central Clinch Counties through 200 PM
EDT...

At 110 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cogdell, or near Argyle, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Argyle, Jamestown, Pebble Hill, Cogdell, Dixie Union, Millwood, Axson
and Bickley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3101 8270 3115 8286 3154 8252 3136 8223
TIME...MOT...LOC 1710Z 225DEG 34KT 3113 8271

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CHANEY
Special weather statement, Aug 31, 1:30 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
130 PM EDT Tue Aug 31 2021

GAZ132>135-149-151-152-250-311800-
Pierce GA-Bacon GA-Atkinson GA-Appling GA-Coffee GA-Jeff Davis GA-
Brantley GA-Northern Ware GA-
130 PM EDT Tue Aug 31 2021

...Strong thunderstorms will impact portions of Coffee, Pierce,
eastern Atkinson, central Brantley, northern Ware, Bacon, Jeff Davis
and Appling Counties through 200 PM EDT...

At 130 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lumber City to near Douglas to 6 miles
north of Manor. Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Waycross, Douglas, Baxley, Hazlehurst, Alma, Blackshear, Broxton,
Nahunta, Patterson and Graham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3197 8243 3195 8241 3196 8238 3194 8238
      3194 8228 3191 8220 3152 8222 3115 8187
      3108 8259 3143 8289 3179 8291 3178 8287
      3185 8279 3192 8268 3193 8259 3196 8256
      3195 8249 3195 8248 3196 8250
TIME...MOT...LOC 1730Z 261DEG 39KT 3190 8276 3145 8279 3119 8254

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

NGUYEN
Special weather statement, Aug 31, 1:53 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
153 PM EDT Tue Aug 31 2021

GAZ132>136-151-152-250-311845-
Pierce GA-Bacon GA-Appling GA-Coffee GA-Jeff Davis GA-Brantley GA-
Wayne GA-Northern Ware GA-
153 PM EDT Tue Aug 31 2021

...Strong thunderstorms will impact portions of east central Coffee,
Pierce, north central Brantley, north central Ware, Bacon,
southwestern Wayne, eastern Jeff Davis and Appling Counties through
245 PM EDT...

At 153 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Lumber City to near
Nicholls to Jamestown. Movement was northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Waycross, Baxley, Hazlehurst, Alma, Blackshear, Patterson, Graham,
Surrency, Plant Hatch and Screven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3195 8239 3196 8238 3194 8238 3193 8232
      3195 8231 3193 8230 3194 8228 3192 8225
      3190 8217 3179 8216 3140 8182 3123 8236
      3156 8265 3192 8267 3193 8259 3196 8256
      3195 8249 3196 8248 3197 8250 3197 8247
TIME...MOT...LOC 1753Z 241DEG 33KT 3202 8262 3160 8259 3132 8235

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

NGUYEN
Local storm report, Aug 31, 2:10 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
210 PM EDT TUE AUG 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     TSTM WND GST     ALMA                    31.54N 82.48W
08/31/2021  M43 MPH          Bacon              GA   ASOS

            THE AUTOMATED SURFACE OBSERVING SYSTEM AT THE ALMA BACON
            COUNTY AIRPORT MEASURED A PEAK SOUTH-SOUTHWESTERLY WIND
            GUST OF 43 MPH.

&&

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 2:46 PM EDTSpecial Weather StatementJAXGilchrist, Suwannee44 min
Aug 31, 3:33 PM EDTSpecial Weather StatementJAXBaker, Columbia, Hamilton, Suwannee, Union42 min
Aug 31, 4:13 PM EDTSpecial Weather StatementJAXBaker, Union47 min
Aug 31, 6:41 PM EDTSpecial Weather StatementJAXAlachua34 min
Aug 31, 12:03 PM EDTSpecial Weather StatementJAXEchols42 min
Aug 31, 12:41 PM EDTSpecial Weather StatementJAXAtkinson, Clinch, Coffee49 min
Aug 31, 12:48 PM EDTSevere Thunderstorm WarningJAXAtkinson, Clinch, Coffee, Ware16 min
Aug 31, 1:11 PM EDTSpecial Weather StatementJAXWare49 min
Aug 31, 1:30 PM EDTSpecial Weather StatementJAXAppling, Bacon, Brantley, Coffee, Jeff Davis, Pierce30 min
Aug 31, 1:53 PM EDTSpecial Weather StatementJAXAppling, Bacon, Jeff Davis, Pierce52 min
Aug 31, 2:31 PM EDTSpecial Weather StatementJAXWayne44 min
Aug 31, 3:44 PM EDTSpecial Weather StatementJAXGlynn46 min
Aug 31, 4:37 PM EDTSpecial Weather StatementJAXGlynn23 min

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.